Moxifloxacin-induced torsades de pointes.

Published

Journal Article

Torsade de pointes (TdP) is increasingly recognized as a complication of drug therapy. The most common cause of drug-induced QT prolongation is inhibition of the rapidly activating component of the delayed potassium current (I(Kr)). Moxifloxacin, a widely used fluoroquinolone, is a weak I(Kr) inhibitor and has been associated with QT prolongation. We report a case of marked QT prolongation (618 ms) and TdP associated with moxifloxacin use. Although it is difficult to predict which patients are at risk from TdP, careful assessment of the risk/benefit ratio is important before prescribing drugs known to cause QT prolongation.

Full Text

Duke Authors

Cited Authors

  • Sherazi, S; DiSalle, M; Daubert, JP; Shah, AH

Published Date

  • 2008

Published In

Volume / Issue

  • 15 / 1

Start / End Page

  • 71 - 73

PubMed ID

  • 18651388

Pubmed Central ID

  • 18651388

Electronic International Standard Serial Number (EISSN)

  • 1897-5593

Language

  • eng

Conference Location

  • Poland